Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Taking parnate and xanax for depression and acyclovir for genital herpes. Safe to take alternate medicine?

User rating for this question
Very Good
Answered by

Practicing since : 2009
Answered : 632 Questions
I take Parnate and Xanax (the generic Alphaprozolam) for depression. If I take any product from TheraBreath (Dr. XXXXXXX Katz, LLc from Los Angeles, CA is there any interactions between the two. My tongue got very white and I also was taking Acyclovir for Herpes genital and was diagnosed my husband and I with negative on this through blood test. I am so lost since I don't know were the white tongue and tearing eye plus a bloady nose every now and than and so much mucus coming up from my throat.
Posted Sat, 16 Feb 2013 in General Health
Answered by Dr. Sundar Gnanavel 1 hour later
Hello Mr XXXXXXX .......
Thanks for your query. Parnate is tranylcypramine, an effective antidepressant of MAO inhibitor class. Though it has multiple drug interactions, it has no interaction with TheraBreath which is an oral hygiene formula with predominantly activated chlorine. You would require a thorough ENT examination before ascertaining the reason for white tongue, excessive mucous and tearing eye. It could be just an allergic disease or autoimmune entity. Herpes is another possible cause which you have ruled out. Do clarify anything else you may need to.
Dr Sundar
Above answer was peer-reviewed by
Follow-up: Taking parnate and xanax for depression and acyclovir for genital herpes. Safe to take alternate medicine? 14 hours later
Dear Dr. XXXXXXX my name is XXXXXXX, XXXXXXX is my husband. I have had 3 blood tests re: genital herpes by a Specialist in Infectius diseases and by my Gynecologist both came back negative for Genital Herpes for both of us but positive for mouth. I felt like I was being told that I was mentally disturb with Herpes but I did not know how good his blood test for herpes was good to diagnose negative for genital herpes. I was told by an ophtamologist that I do not have herpes of the eyes, so I don't know anymore where to go. My primary physician put me on a what is called a: Z-Pack (you take 2 antibiotics then one for 4 days and she repeated the same for another Z-Pack) since I did not feel good. So my question to you is should I feel confident about the blood tests? My husband and I have not had sex in so long that I'm afraid to have any sexual relations with him since the last time he was very sore with his male organ. I was told to stop Acyclovir since the results was negative. Dr. XXXXXXX I want to know from you if I should feel confident in the results since we were diagnosed many years ago and I was put on Acyclovir many many years ago and was told by the Infectious Diseases Specialist to stop Acyclovir right away. I'm sorry if it took so long to see that the answer was from my question was in my inbox. Please answer my question since I knew all about the MAOI Meds and wish that I could take something else because I'm tired of the interactions that I have to watch constantly. I also have a ENT that told me to forget about herpes and go on but I get bloody nose with so much mucus and I don't feel all the doctors are being honest since they don't want to have to contradict the doctor that diagnosed us many years ago with this Virus (genital).

Thank you for clearing my mind I appreciate your time and knowledge in this matter,
Answered by Dr. Sundar Gnanavel 34 minutes later
I opine that you can go with the verdict of the lab reports done i.e genital herpes negative but oral positive. Hence, sexual intercourse without oral contact should be fine. You can request another infectious disease specialist to restart a course of acyclovir for oral herpes if required. If you are wary of the drug interactions of MAO inhibitors, my recommendation would be TCA/Tricyclic antidepressants or SSRI group of antidepressants that have minimal drug interactions. Hope you found the information useful.
Dr Sundar
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
,   ,   ,   ,  

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor